Saturday, 8 May 2010

Very quick update

Firstly thank you to everyone who has left messages of support.

I've just got back from afternoon visiting. Not good. Mike is feeling worse than when I left him yesterday. Over night he started to feel nauseous so they gave him anti-sickness medication. Now I'm no expert and know nothing about such things, but aren't they supposed to stop you being sick? Because if that is what they are meant to do, they aren't working. The doctor who is on over the weekend has decided he needs two units of blood and liquid morphine for the headache. The nurse was just giving him his morphine when I arrived. Needless to say it only stayed down a few minutes. I hate to say it, but everytime he goes into hospital they seem to make him worse.

8 comments:

  1. Oh I know this is scary... yes, the anti-nausea meds are supposed to stop him from actively "tossing," but if he's got a headache and feeling so ill, they should be doing a scan to make sure he doesn't have something serious going on in his head - morphine may reduce the pain, but they need to find out what is causing it! PRaying for good decisions and good results.

    ReplyDelete
  2. I think my last attempt to comment got lost, but the anti-nausea meds not working along with a headache requiring morphine is very suspect... is anyone checking him for issues in his brain/head? PUSH for a serious exam - like MRI - now.

    ReplyDelete
  3. Lorna - I'll put this on here, email and facebook - the anti sickness stuff didn't work straight away for me. I started 23:00 ish Weds and the last time I was sick was about 17:00 on Thursday. After Ondansenon (now 16mg) Lorezepam 2mg (both in a pump over 12 hours) and two motion sickness pills. All/any of these may not be suitable for Mike. I'm now longer vomiting but am still off some food where before I was being sick at a little water or absolutely nowt. Hope that's some assitance. x

    ReplyDelete
  4. Lorna, So sorry things seem out of control. I am praying so hard. Rebecca

    ReplyDelete
  5. Morphine can cause nausea, too.

    I really hope things wil improve! Thanks for taking the time to update the blog.

    ReplyDelete
  6. I hope by the time you read this comment that all is under control once again. Is Mike on Dex with the Velcade as that can also cause swelling of the face and tongue. Thinking of you both and hoping all has improved now.
    All very best wishes.

    ReplyDelete
  7. Hope things are improving, Lorna. I am catching up on two days all at once.

    ReplyDelete
  8. hi Lorna

    The antisickness should be given with the morphine to prevent nausea ,its common practice as morphine causes nausea,hope theyre doing that ,if hes still on morphine.

    It also causes constipation++

    Did they not stop his bonefos just in case was cause ? it contains sodium and should be used in caution in people with kidney function problems and those on a low sodium diet ,which is always a good idea when kidneys are struggling a bit dealing with the drugs and broken down myeloma cells are excreted on chemo.

    Stopping bonefos wouldnt be a problem for a week in my opinion ,unless his calciums high




    best wishes
    Sue

    ReplyDelete